MAUDE Adverse Event Report: STERIS CANADA ULC RELIANCE 1227 CART AND UTENSIL WASHER/DISINFECTOR

STERIS CANADA ULC RELIANCE 1227 CART AND UTENSIL WASHER/DISINFECTOR
Model Number 1227
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that their 1227 reliance cart and utensil washer/disinfector was leaking onto the floor causing an employee to slip.No report of injury.No medical treatment was sought of administered.
 
Additional Manufacturer Narrative
A steris service technician arrived at the facility, inspected the washer and found that the gasket on the heat exchanger was cracked.As the gasket on the heat exchanger was cracked, this allowed steam to leak from the unit.The steam valve was stuck in the open position allowing steam to flow into the heat exchanger which is what caused the gasket to crack.The technician made the necessary repairs, ran a test cycle, confirmed the unit to be operating according to specification and returned the unit to service.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.

Brand Name
RELIANCE 1227 CART AND UTENSIL WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key16904406
Report Number9680353-2023-00013
Device Sequence Number17852118
Product Code MEC
UDI-Device Identifier00724995193430
UDI-Public00724995193430
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1227
Device Catalogue NumberFW03101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown